MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that a vlift screwdriver fractured during use.The procedure was completed successfully with no delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Visual inspection: visual inspection confirmed that tip of the screwdriver is fractured.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique - for instruments designed for re-use: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.The patient¿s anatomy was not challenging; however, excessive force was applied to the screwdriver.The screwdriver was manufactured in september of 2012 and the sales representative has this device for approximately 8 years.Most likely cause of reported event is normal wear due to instrument age and excessive force applied by the user.
 
Event or Problem Description

Brand Name
VLIFT SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11398228
Report Number0009617544-2021-00033
Device Sequence Number16435928
Product Code LXH
UDI-Device Identifier07613327267105
UDI-Public07613327267105
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300300
Device Catalogue Number48300300
Device Lot Number126474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1